Originally Posted by Nataliewrites
I have been diagnosed with CVID. The doctor gave me the pneumovax shot, because the insurance won't pay for IVIG without it. It has been ten days. Last night I became extremely ill. Chills and sweats (no fever, because I never get fevers). I have a terribly cough and my chest hurts. I've had repeated bronchitis and sinusitis for two years, and it feels a lot like bronchitis... but.... I just had this shot. I also have not really been out in public recently, so I'm not sure where I could have picked it up. Just wondered if anybody else has a bad reaction to the shot.
The vaccine is inactivated meaning it cannot give you pneumonia. It can however cause "side effects", flu like symptoms.
The pneumovax and/or TDAP are the last part of getting a CVID diagnosis. If after 3 weeks, your body does not respond or has a low response, then you get the CVID diagnosis and insurance will cover your ivig or subq infusions.